Format

Send to

Choose Destination
Anaesthesia. 2004 Dec;59(12):1219-20.

Postoperative complications after CS spray exposure.

Author information

1
Nottingham City Hospital, Hucknall Road, Nottingham NG5 1PB, UK.

Abstract

We report on airway complications associated with general anaesthesia in a subject who had been exposed to CS spray several hours before surgery. CS spray is a form of tear gas that is said to have a short half-life when the subject is removed from exposure. Induction of anaesthesia was uneventful. Marked laryngospasm occurred when the tracheal tube was removed at the end of the operation, and the anaesthetists experienced lacrimation and burning sensations typical of CS exposure. The effects on the attending anaesthetist made tracheal re-intubation difficult. There were no long-term adverse sequelae for the patient or anaesthetists. Suggestions are made for changes to anaesthetic practice and the advice given by the police about patients who have been exposed to CS spray.

[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center